Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 253, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 8, 2020, 4:52 PM CDT for Laclede County, Pulaski County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2020, 4:52 PM CDT (21:52 UTC)
- Expired
- Sep 8, 2020, 5:28 PM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Laclede County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1669 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
960
WUUS53 KSGF 082152
SVRSGF
MOC105-169-082245-
/O.NEW.KSGF.SV.W.0253.200908T2152Z-200908T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
452 PM CDT Tue Sep 8 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northeastern Laclede County in southwestern Missouri...
Pulaski County in central Missouri...
* Until 545 PM CDT.
* At 451 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southwest of Richland to 13 miles west of
Fort Leonard Wood to 8 miles southeast of Lebanon, moving east at
25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fort Leonard Wood... Waynesville...
St. Robert... Richland...
Stoutland... Laquey...
Devil's Elbow... Ozark Springs...
Dry Knob... Falcon...
This includes Interstate 44 between mile markers 138 and 167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3761 9203 3758 9263 3771 9251 3780 9256
3783 9250 3782 9246 3787 9241 3800 9203
TIME...MOT...LOC 2151Z 265DEG 16KT 3777 9247 3771 9241 3760 9254
HAIL...0.75IN
WIND...60MPH
$$
Wise1 follow-up statement
108
WWUS53 KSGF 082228
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
528 PM CDT Tue Sep 8 2020
MOC105-169-082237-
/O.CAN.KSGF.SV.W.0253.000000T0000Z-200908T2245Z/
Laclede MO-Pulaski MO-
528 PM CDT Tue Sep 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LACLEDE AND
PULASKI COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3761 9203 3758 9263 3771 9251 3780 9256
3783 9250 3782 9246 3787 9241 3800 9203
TIME...MOT...LOC 2225Z 265DEG 16KT 3778 9228 3772 9222 3761 9235
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:13 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 8, 3:13 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Springfield MO 313 PM CDT Tue Sep 8 2020 .SHORT TERM...(This evening through Wednesday) Issued at 312 PM CDT Tue Sep 8 2020 Early this afternoon, surface analysis has a pseudo-stationary front extending from south-central Kansas to the Lake of the Ozarks and up into Springfield, IL. Behind the front, temperatures have been held in check to the 70s. However, a warm and moist airmass was located south of the front, with temperatures in the mid to upper 80s and dew points in the upper 60s to around 70 across much of southwestern Missouri and the eastern Ozarks. This unstable airmass has allowed some scattered pop-up showers and a few thunderstorms to develop along and just west of the Highway 65 corridor from central Missouri down to near Table Rock Lake. A better focus for continued storm activity for the remainder of the afternoon into mid evening will be along and just behind the cold side of the frontal boundary as MLCAPE values of 1500-2500 combine with marginal shear values of 25-30 knots and convergence along the front to initiate new convection. Steep low level lapse rates in this environment may allow for a few strong to marginally severe thunderstorms to develop, with the main threat being isolated wind gusts up to 60 mph. Small hail, frequent lightning, and localized heavy rainfall will also be possible. While the flooding threat with these storms is generally low due to previous dry conditions and soils, it is not out of the realm of possibility that some localized flash flooding could occur where thunderstorms repeatedly move overhead given the almost stationary nature of the front. The best chances for this activity along the front looks to be along and particularly north of the Interstate 44 corridor. The front is progged to become completely stationary near Interstate 44 this evening prior to lifting back north slightly tonight into Wednesday with rain chances diminishing across our area and remaining to our west. As a result, lows tonight should remain in the mid 60s with locations across west central and central Missouri in the mid to upper 50s. The upper-level cut-off low then looks to retrograde west across the Four Corners region throughout the day on Wednesday with height rise occuring across our forecast area throughout the day. As a result, a lack of upper level energy will lead to lower precipitation chances, with any precipitation being very isolated and confined mainly to southeast Kansas and western Missouri. Highs will generally range from the mid 70s over western and central Missouri to the mid 80s near the MO/AR border. .LONG TERM...(Thursday through Tuesday) Issued at 312 PM CDT Tue Sep 8 2020 The upper-level low finally breaks its hold on the Four Corners region and begins ejecting into the Upper Plains from Thursday into Friday. Some mid range models still point to a weak inverted trough over eastern Kansas and far western Missouri during this timeframe, so have opted to keep some chances for isolated showers and some low end storm chances for areas west of Highway 65. Highs will generally be around the upper 70s to low 80s both days. By Saturday, the low is expected to open up across the upper Midwest with the axis of the main trough moving through our region throughout the day. This will be reflected in a surface cold front pushing across our area, with some chances for scattered showers and storms associated with the front. Highs will be around 80 degrees. An upper level ridge is expected to build into the central CONUS for Sunday into the first half of next week. A slight cool down is is store as a cooler and drier airmass settles in behinds Saturday's front. As a result, look for generally rain-free days on Sunday-Tuesday with pleasant highs in the 70s and lows in the 50s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1230 PM CDT Tue Sep 8 2020 VFR conditions are expected to persist throughout the afternoon and evening. A few isolated air mass showers/brief thunderstorms are popping up around KSGF and southwards towards Table Rock Lake. Have introduced VCSH for KSGF to account for these as confidence is lower that these will impact KBBG. Otherwise, scattered showers and thunderstorms are also developing along a cold front to the north of the TAF sites that will very slowly slide south later this afternoon into evening. Still some uncertainty with how far the front moves south before stalling out, but current thinking is that the best threats for thunderstorms will be along and north of the Interstate 44 corridor. We have introduce VCTS for KSGF/KJLN from the mid afternoon to early evening when these storms would reach their farthest southern extent. Winds will remain southerly until shifting to easterly to northeasterly this evening into tomorrow morning alongside some MVFR ceilings tonight at KSGF/KJLN. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Rothstein LONG TERM...Rothstein AVIATION...Rothstein
Hazardous weather outlook, Sep 8, 3:37 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 337 PM CDT Tue Sep 8 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-092045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 337 PM CDT Tue Sep 8 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Limited excessive heat risk. DISCUSSION... Scattered showers and thunderstorms will continue into the evening, A few strong to severe storms with wind gusts up to 60 mph, small hail, and frequent lightning will be possible this afternoon into early evening across areas north of the Interstate 44 corridor. The slow moving nature of these storms may lead to some localized heavy rain and flash flooding. Afternoon heat index values will top out in the low to mid 90s today south of the front. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated showers and thunderstorms will then remain possible from mid week into the weekend, especially west of Highway 65. No severe storms are expected at this time. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed through this evening north of the Interstate 44 corridor. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Rothstein
In the hours before
Special weather statement, Sep 8, 2:35 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
235 PM CDT Tue Sep 8 2020
KSZ073-097-082015-
Bourbon KS-Crawford KS-
235 PM CDT Tue Sep 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND NORTHWESTERN CRAWFORD
COUNTIES UNTIL 315 PM CDT...
At 235 PM CDT, Doppler radar was tracking a strong thunderstorm near
Walnut, or 11 miles northeast of St. Paul, moving northeast at 25
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Fort Scott... Marmaton...
Bronson... Uniontown...
Walnut... Redfield...
Hepler... Greenbush...
Pawnee Station... Hiattville...
Petersburg... Farlington...
Hammond... Brazilton...
Devon... Garland...
Porterville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3774 9509 3794 9507 3795 9462 3768 9462
3743 9509
TIME...MOT...LOC 1935Z 213DEG 20KT 3764 9503
HatchSpecial weather statement, Sep 8, 2:46 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Springfield MO
246 PM CDT Tue Sep 8 2020
MOZ056-057-069-082030-
Camden MO-Miller MO-Morgan MO-
246 PM CDT Tue Sep 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR MILLER...CENTRAL CAMDEN AND
SOUTHEASTERN MORGAN COUNTIES UNTIL 330 PM CDT...
At 245 PM CDT, Doppler radar was tracking a strong thunderstorm near
Camdenton, moving northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Ha Ha Tonka State Park... Eldon...
Osage Beach... Camdenton...
Versailles... Village of Four Seasons...
Lake Ozark... Laurie...
Sunrise Beach... Linn Creek...
Tuscumbia... Barnett...
Gravois Mills... Olean...
Bagnell... Brumley...
Etterville... Freedom...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3843 9262 3843 9241 3834 9240 3834 9229
3832 9226 3817 9232 3792 9277 3804 9299
3843 9287 3853 9275
TIME...MOT...LOC 1945Z 228DEG 20KT 3805 9284
HatchSpecial weather statement, Sep 8, 3:28 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
328 PM CDT Tue Sep 8 2020
MOZ067-078-082100-
Cedar MO-St. Clair MO-
328 PM CDT Tue Sep 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CEDAR AND SOUTHERN ST.
CLAIR COUNTIES UNTIL 400 PM CDT...
At 327 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of El Dorado Springs, moving northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
El Dorado Springs... Osceola...
Collins... Roscoe...
Vista... Gerster...
Caplinger Mills... Filley...
Cedar Springs... Monegaw Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3805 9357 3784 9357 3783 9361 3783 9362
3782 9363 3771 9389 3777 9399 3789 9401
3810 9376
TIME...MOT...LOC 2027Z 223DEG 24KT 3784 9389
HatchSpecial weather statement, Sep 8, 4:20 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Springfield MO
420 PM CDT Tue Sep 8 2020
MOZ069-070-081-082200-
Camden MO-Laclede MO-Pulaski MO-
420 PM CDT Tue Sep 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR LACLEDE...WESTERN PULASKI AND
SOUTHEASTERN CAMDEN COUNTIES UNTIL 500 PM CDT...
At 420 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles west of Richland to near Lebanon to 9
miles east of Conway. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lebanon... Richland...
Morgan... Stoutland...
Twin Bridges... Competition...
Eldridge... Lynchburg...
Sleeper... Falcon...
Laquey... Swedeborg...
Ozark Springs... Dry Knob...
This includes Interstate 44 between mile markers 124 and 153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3776 9226 3764 9225 3748 9225 3748 9273
3772 9265 3785 9277 3796 9232
TIME...MOT...LOC 2120Z 254DEG 17KT 3779 9266 3773 9259 3754 9266
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:46 PM CDT | Special Weather Statement | SGF | Camden, Miller | 44 min |
| Sep 8, 3:28 PM CDT | Special Weather Statement | SGF | Cedar, St. Clair | 32 min |
| Sep 8, 4:20 PM CDT | Special Weather Statement | SGF | Laclede | 40 min |
| Sep 8, 5:33 PM CDT | Special Weather Statement | SGF | Maries | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.